Hypertension Home > Spironolactone Overdose
If you take too much spironolactone, overdose symptoms may include fainting, dry mouth, decreased urination, and increased thirst. The effects of an overdose will vary depending on how much of the medication is taken and whether it is taken with alcohol or other drugs. Treatment for a spironolactone overdose may include "pumping the stomach," certain medicines, or supportive care.
Spironolactone (Aldactone®) is a medication used for various conditions, including high blood pressure (hypertension) and water retention (edema). Spironolactone overdose effects will vary depending on a number of factors, including how much spironolactone is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on spironolactone, seek medical attention immediately.
It is not fully known what effects a spironolactone overdose may cause in humans. Based on the effects of a spironolactone overdose in animals and based on the way spironolactone works, overdose effects may include:
- Nausea, vomiting, or diarrhea
- Electrolyte imbalance.
This may cause signs or symptoms that include:
- Lightheadedness or fainting
- Decrease in urine output
- Drowsiness, headache, or back pain
- Slow or irregular heartbeat
- Dry mouth
- Increased thirst
- Muscle pain or cramps
- Nausea or vomiting
- Loss of consciousness.